MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HOLDING SCREW GAMMA3® 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HOLDING SCREW GAMMA3® 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0090
Medical Device Problem Codes Difficult to Remove (1528); Mechanical Jam (2983); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported to the (b)(6) that : "the incident occurred during the intervention with a gamma nail once the gamma nail was installed, it was impossible to unscrew the nail from the target device.It was necessary to repeat the whole procedure with another instrument panel and once the nail was extracted from the target device, the locking was complete and it was still impossible to unscrew it.The unlocking had to be done in sterilization.The extracted nail has been quarantined with the target device, a replacement of the nail port has been requested".
 
Additional Manufacturer Narrative
The reported event could not be confirmed.Visual inspection: no signs of significant damage and no evidence of rough handling found.A functional inspection showed that the nail could be assembled and disassembled with the nhs to the target device successfully; all products were found fully functional.The alleged event could not be reproduced.A review of the device history for the reported lot did not indicate any abnormalities.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation a root cause could not be determined.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
The customer reported to the ansm that : "the incident occurred during the intervention with a gamma nail once the gamma nail was installed, it was impossible to unscrew the nail from the target device.It was necessary to repeat the whole procedure with another instrument panel and once the nail was extracted from the target device, the locking was complete and it was still impossible to unscrew it.The unlocking had to be done in sterilization.The extracted nail has been quarantined with the target device, a replacement of the nail port has been requested.

Brand Name
NAIL HOLDING SCREW GAMMA3® 8X35MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9527440
Report Number0009610622-2019-00998
Device Sequence Number411772
Product Code LXH
UDI-Device Identifier04546540377661
UDI-Public04546540377661
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0090
Device Catalogue Number13200090
Device Lot NumberKSS156539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1